Green Country Teenager Develops Unexplained Tic After COVID-19 Vaccine
Beverly Cantrell - January 30, 2022 8:41 pm
TULSA, Oklahoma –
A Green Country teen is searching for answers after having an allergic reaction to a COVID-19 vaccine and undergoing months of different types of testing.
The 17-year-old said now she’s left with uncontrollable tics that have her parents puzzled on what could’ve caused this.
Taylor Rhoton reacted to something called PEG which is often found in things like cosmetics, shampoo, deodorants, foods, medications and in the Pfizer vaccine.
It’s been several months since Taylor Rhoton got the first dose of the Pfizer vaccine, but she’s reminded daily of the shot that’s changed her life.
The teen’s throat began to swell, her chest was tightening, she was nauseous, covered in hives, with her head ticking to the left–the same side Taylor got the shot.
“Next thing I know, I’m in an ambulance,” said Taylor.
Taylor woke up, the hives went away, but it’s been half a year and the ticking continues.
“They became much more violent to the point where I could actually hurt myself,” said Taylor.
Taylor’s dad said she endured many invasive tests.
“As a parent, you want the best for your child. And especially as a dad, it just breaks my heart watching my daughter go through this,” said Jeff.
Then, Taylor went to the Allergy Clinic of Tulsa.
“Allergy to the vaccines are very very very rare. I mean, very rare,” said Dr. Lodie G. Naimeh, Allergist.
Dr. Naimeh said there’s about a 7 in a million chance of being allergic to the Covid vaccines, and no fatal reactions, yet.
“The importance of being vaccinated outweighs the allergic reaction,” said Dr. Naimeh.
She said many people experience common side effects. Then there are rare, anaphylactic reactions, and extremely rare reactions.
“Myocarditis and pericarditis, which we are seeing now more common in little kids, but these would be in a 16 in a million,” said Dr. Naimeh.
Dr. Naimeh said there are also atypical reactions like Vasovagal.
“Which is very common nowadays with a new vaccine on the market with what’s all advertised out there. Beware,” said Dr. Naimeh.
Taylor reacted to both things containing PEG and the Pfizer vaccine itself which is the first vaccine to use PEG.
“This is an active lipid particle. It’s used as a preservative to stabilize the mRNA and make it more water-soluble. Because if you’re not stable, it disappears immediately and that way you can’t get any reaction of antibody against it,” said Dr. Naimeh.
The other Covid vaccines use different preservatives, which is good for Taylor; however, she’s still ticking and pushing for answers.
“If something is wrong, I want you to push more for it,” said Taylor.
Taylor went to a pediatric neurologist in OKC and was given a blood pressure medication which she said hasn’t solved the problem but has calmed the tics.
“Now I can like, finally focus in school and in soccer, because before then it was just really annoying to just be ticking out in the middle of class,” said Taylor. “They’ve been very supportive. Especially one of the guys who sits next to me in Chemistry, in my Chemistry class, because I’ve accidentally have hit him before because of my tics. I felt really bad about that but he always gives me a little pat on the back and tells me it’s gonna be okay.”